Hello Doctor, Hope you are doing well. I was recently
Hope you are doing well.
I was recently having tingling sensation in my legs and got Lumbar MRI done as per doctors suggestions and everything was normal. However, I got my Vitamin B12 and Vitamin D levels tested and they are significantly low and I assume this could be the reason for my tingling sensation.
Also, I got my comprehensive health check done which showed high iron levels in blood (I think this could be due to my high levels of hemoglobin) apart from low levels of Vitamin B12 and D.
I understand that due to my DILV, and low saturation levels my hemoglobin might be more to compensate for the need of oxygen and this could be the reason my iron levels are more in blood (I am just guessing) But are these abnormal levels of Iron, a matter of concern in my case? is there a way to reduce this?
Also, can I just take Vitamin B12 supplements to compensate my low levels of vitamins? If yes, how much dose should I be taking?
I will be travelling overseas in few weeks for my project - is it advisable for me to travel with these abnormalities and are there any precautions I need to take?
Can you please advise me on these concerns? I have attached my reports.
Please refer to the detailed answer below
Good to hear from you. Yes am doing fine thank you.
Yes you are right, the tingling sensation which you are experiencing is all because of vit d deficiency as it’s very important for calcium absorption and overall muscle health.
The most important natural source for vit d is sunlight but due to our lifestyle routine we are lacking in that.
Now as your vit d levels are quite low I think it’s better to take vit d in injection form for quick response initial then after you can start with oral supplements. Discuss with your treating doctor regarding this as this will provide you early symptomatic relief.
Regarding your iron levels yes you have guessed it right. To keep levels under check avoid taking red meat and consume good quantity of fibre rich food as it prevent excessive absorption of iron from the gut.
I don’t think there will be any issues in your travel, you can travel. But do get the initial vit d supplements by consulting your doctor once otherwise you can have easy fatigue, muscle pains and laziness.
I hope this information will guide you properly.
I wish you good health and a productive travel trip for your project.
Dr Bhanu Partap
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- Is blood pressure of 131/69 a cause for concern?
- Suggest remedies for pain in the left side of the chest
- What does this lipid profile test report indicate?
- What does a calcium level of 135 indicate?
- What causes fluctuations in BP readings?
- What does this ECG report indicate?
- What causes left-sided pain in the chest?
- What causes profuse sweating post a valve replacement heart surgery?
- Suggest treatment for pain in the testicle
- Is Sotalol intake 12 hours after missing a dose advisable?